MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The devices were reported to have been discarded at the facility.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during a slap repair procedure, a quantity three ar-1926bc suture anchor bio-composite pushlocks lot: 10322845 malfunctioned.The bone tunnel was drilled using ar-1912 (drill for 3.5 mm pushlock) and ar-1909r (offset guide for 3.5 mm pushlock).The drill was cycled 4-5 times each time, and the anchor was inserted at the same angle of drilling.While the anchors were being inserted, the leading edge of the pushlocks began to split in half and exit out of the bone tunnel leaving only half of the anchor in the bone tunnel for fixation.The portion of the anchor that curled out of the bone tunnel was retrieved with graspers and disposed of.The remaining portions of the three anchors that stayed in the bone tunnel were secured, and left implanted.The bone quality was normal, and was not abnormally hard or soft.It was reported that a second surgery is not needed.The rep reported there was no additional or unplanned incisions / portals made.The implants were being placed into the glenoid rim for slap repair.Once the anchor was fully seated, the pushlock handle was twisted and removed, the anchor portion that exited the bone tunnel was retrieved from the patient and disposed of and the fiberwire suture was cut flush with the anchor, leaving a portion of the anchor in the tunnel for fixation.There were no implants placed over the portions of the broken implants in the tunnels.

Brand Name
SUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9396540
Report Number1220246-2019-01446
Device Sequence Number2167038
Product Code MAI
UDI-Device Identifier00888867023239
UDI-Public00888867023239
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K082810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberSUTURE ANCHOR, BIO- COMPOSITE PUSHLOCK
Device Catalogue NumberAR-1926BC
Device Lot Number10322845
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2019
Initial Report FDA Received Date12/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;